MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

W. L. GORE & ASSOCIATES, INC. GORE® CARDIOFORM ASD OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number ASD32A
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Migration (4003)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 08/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Per the gore® cardioform asd occluder instruction for use, in the section ¿potential device ¿ or procedure-related adverse events¿.Adverse events associated with the use of the occluder may include, but are not limited to: device embolism w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported that the physician was attempting to implant a 32mm gore® cardioform asd occluder to treat an atrial septal defect that balloon stop flowed to 18.5mm.Absent aortic rim and deficient svc and posterior rim.The septal length was 32mm.The physician was advised to abort and not attempt.The physician decided to attempt to place a 32mm gca.After first unsuccessful deployment attempt, the physician tried to re-sheath the device into the catheter and re-cross to try again.The left disc was unable to be fully loaded back into the catheter.The physician redeployed the entire device and attempted to recapture again.When the physician attempted to bring the device back into the delivery catheter the 2nd time with the slider, the device came off the delivery system.The physician reportedly did not activate the lock mechanism in any way nor remove the retrieval cord lock.The device was no longer attached to the retrieval cord.The decision was made to send the patient to surgery because the device was wedged in the tricuspid valve and could not be snared.The patient was stable at this time.The device was removed during surgery and a surgical closure of the asd was performed.The patient is reportedly doing well.When visually examining the delivery system after the case, the retrieval cord appeared intact and measured approximately two lengths of the catheter.It did not appear broken.The lock mechanism appeared to be in the original distal unlocked position.
 
Additional Manufacturer Narrative
A review of device photographs stated the following: ¿ images of the handle of the delivery system show the control shuttle actuated approximately 75% of the distance for occluder loading and the lock release shuttle moved approximately 10% of the distance for occluder locking.¿ the appearance of the tip of the delivery catheter, control catheter and the locking mandrel as well as the guidewire port, tip slot and crimp of the locking mandrel are typical.¿ there is shaving of the delivery catheter lining attached to the delivery system at the gap between the delivery and control catheters.This is a known failure mode where the distal tip of the locking mandrel can scrape material from the eptfe liner of the delivery catheter if there is significant curvature applied to the end of the delivery system during initiation of deployment or repositioning of the left disc of the occluder.¿ there is sliver of unknown foreign material visible in the tip slot of the control catheter.The physician reported an inability to fully reload the left disc into the delivery catheter after an unsuccessful deployment attempt and occluder separation from the delivery system during a second attempt to pull the occluder back into the delivery catheter.Due to the sequence of events described, it is believed that the occluder also deployed or released from the locking mandrel during the repositioning or reloading attempts.The cause for the difficulty in the initial reloading attempt, release from the locking mandrel and occluder separation from the delivery system cannot be definitively determined with the evidence provided.

Brand Name
GORE® CARDIOFORM ASD OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
KENDRICK PEAK MPD B/P
4250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
dan kitterman
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20185662
Report Number2017233-2024-05296
Device Sequence Number8695739
Product Code MLV
UDI-Device Identifier00733132636495
UDI-Public00733132636495
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P050006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2026
Device Catalogue NumberASD32A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Supplement Date Received by ManufacturerNot provided
10/24/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date10/15/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 YR
Patient SexUnknown